MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X24IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8726
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information has been requested and received.Was the needle piece removed from the patient during the same procedure? no.Was there any additional tissue damage as a result of searching for the needle piece? was additional dissection required in other organs/tissues other than the target tissue? no, but the surgeon was very upset because he had to start the case over.What is the most current patient health status and condition? no.Procedure date? (b)(6) 2022.Lot number? no.Device return status/follow up? suture used in (b)(6) 2022 was not set aside to be returned.Dr.Said, ¿this is happening to many of us.It is certain lot numbers and batches.The swage is not connected to the suture properly.In my cases, i have to take 30 bites.On the 12th bite, the needle disconnects from the suture.This happens in batches.Three of my sutures broke.It¿s not swaged correctly.This is not the needle holder issue.This is not a torque issue either.It is tissue agnostic.¿ the nurse said, ¿surgeon takes one pass and the needle snaps off.Surgeon takes 2 & 2 passes and the needle snaps off.¿ additional information has been requested however not received to date.If further details are received at a later date a supplemental medwatch will be sent.The date reported is feb 10, however you responded the date of surgery was feb.11.Please clarify.Please obtain detailed information and advise of other events from other surgeons.No product is available for return.Events reported on mw# 2210968-2022-01616, mw# 2210968-2022-01618, 2210968-2022-01619.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a pediatric cardiovascular procedure on (b)(6) 2022 and suture was used.During procedure the sutures were 'falling off.' no other information is available at this time.No adverse patient consequences reported.

Brand Name
PRLNE BLU 4X24IN 6-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13714445
Report Number2210968-2022-01617
Device Sequence Number15043694
Product Code GAW
UDI-Device Identifier10705031045927
UDI-Public10705031045927
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM8726
Device Catalogue NumberM8726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Initial Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown